Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Memory, SSRI's, and Neurontin }} Mitch

Posted by tortoise on January 2, 2002, at 13:50:26

In reply to Re: Memory, SSRI's, and Neurontin tortoise, posted by Mitch on January 2, 2002, at 10:58:46

Thanks, Mitch.

I'm not on a benzo at the moment, just Prozac. My pdoc has been trying all of the SSRI's by themselves before she adds anything. So Neurontin is the first thing she has suggested as an add-on. I have not asked about benzos (I've heard that Klonopin is very good), but I suspect she may be hesitant to use one as the next 'line of defense.'

The 40mg of Prozac has made me jittery and sleepless. Since I'm having such difficulty sleeping, I'm hoping the Neurontin will help with sleep, since I'm now tired during the day anyway (not a big plus for cognitive effectiveness)!

Thanks for explaining the anticholinergic thing. I appreciate it!

tortoise

> I have tried *all* of the SSRI's and they *all* have caused *some* cognitive troubles. However, they make conversations with others more "fluid" (more flowing, effortless), so I think the advantages outweigh some of their cognitive quirks. The biggest thing that I notice is name-finding difficulties. Reading and studying do not seem to be affected that much. It is when I meet someone that I know quite well and literally...forget their name! I am a little dyslexic by nature and they do seem to aggravate that a little as well.
> Anti-anxiety meds effect me probably the worst of all of them (I just take a little Klonopin at bedtime and some during the day if I need it).
>
> The anticholinergic thing has to do with meds (good examples are tricyclic antidepressants like Elavil or an antihistamine like Benadryl), which dry up secretions causing dry mouth, constipation, affect EKG's, etc. Strong anticholinergic meds can adversely effect your memory causing confusion. Antihistaminic actions of certain meds can cause confusion as well. Prozac is the most "activating" SSRI and probably would be the best one for you to take if you will be studying a lot.
> I am guessing-- you might be taking a benzodiazepine (like Klonopin or Valium) that you are thinking of replacing with Neurontin? Neurontin actually helps with think more clearly, but I can't take more than about 600mg/day or it will make me too tired. I tried 1800mg/day for a while and it definitely caused problems at work. Low doses though seem to definitely improve cognitiion (for me anyways).
>
> Mitch


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:tortoise thread:88532
URL: http://www.dr-bob.org/babble/20011222/msgs/88560.html